Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Taken prednisone for sternum pain. Now have chest pain, indigestion, throat discomfort. What could this be?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4574 Questions
Hi.....I started having pain under my right sternum 4 weeks ago...dr thought it was a mux\scle pulll..put me on relief.....I now am suffering from terrible chest pain....indegestion that is constant...dr. said to take relief after 1 day from chest pain but between my breastbones still feels like their is so much gurgling and discomfort..funny feeling in right side of throat,,,what I get relief at night when I am laying down...what could this be...I am under alot of stress and recently started taking vitamin supplements for an immune system that has been sick alot this year..I work at a school with kids so I caught everything.
Posted Wed, 23 May 2012 in Digestion and Bowels
Answered by Dr. Aashish Raghu 1 hour later
Hi there.

Thanks for the query.

Do you have nausea, vomiting, headache ?

Any shortness of breath, giddiness, left arm or forearm pain ?

Are you on any medication ?

According to the clinical picture, it appears to be Acid peptic disease. Here there is increased stomach acid produced which damaged the stomach and food pipe linings an can cause symptoms of heartburn, nausea, vomiting, headache etc.

This pain gets aggravated on consuming spicy, hot, hard food, smoking and alcohol and gets relieved on eating bland food, yoghurt, drinking cold milk.

It is advisable to avoid lying down immediately after taking a meal. Instead, kindly sit up at an incline with your head end at a higher level using pillows or other support. This position must be adopted in your bed or chair for half an hour after eating a meal. After that you may lie down. This will reduce the symptoms of heartburn as you are experiencing.

Eat a balanced diet with plenty of fresh fruits and XXXXXXX leafy vegetables. Drink plenty of water. Do daily brisk walking exercise.

You can take Capsule Omeprazole 20mg twice a day, to be taken half an hour before a meal.

Kindly get a consult with Gastroenerologist and if necessary an endoscopic study of your food pipe and stomach to look for ulcers or gastritis which may be causing these symptoms.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.


Above answer was peer-reviewed by
Follow-up: Taken prednisone for sternum pain. Now have chest pain, indigestion, throat discomfort. What could this be? 40 minutes later
Have not had nausea vomiting....Am on trazadone and lithium. Have had right chest pain with bouts of it going up collarbone down arm with bouts of poor circulation to 4th and 5th digits Could this be appendix..had headache one day but felt it may be because of stopping caffeine intake
Answered by Dr. Aashish Raghu 11 minutes later
Hi there.

Thanks for the query.

If you experience chest pain radiating to the 4th and 5th digits of the hand, this could be a sign of possible heart problem which needs to be ruled out.

This can also be seen in Gastritis due to Acidity but one needs to be safe to rule out possible danger to the heart.

The headache can also occur in Gastritis but Caffeine withdrawal can also cause the same.

Kindly get an EKG done and get it reviewed by a Cardiologist as well as a complete physical examination to make sure your heart is fine.

Do follow the tips and precautions as mentioned above for relief.

I hope I have answered your query.

Wishing good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor